Oklahoma, 2015

Flash Flooding and Hail in Oklahoma, May 7, 2015

May 7, 2015 · NWS OUN · 9 events in 5 counties and zones

Storms developed east of a dryline in the Texas panhandle during the morning hours of May 7th before making their way eastward through southern Oklahoma and merging into a storm complex.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms developed east of a dryline in the Texas panhandle during the morning hours of May 7th before making their way eastward through southern Oklahoma and merging into a storm complex.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 5:30 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, May 7, 5:30 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CDT THU MAY 7 2015

.AVIATION...07/12Z TAF ISSUANCE...
COMPLICATED AVIATION FORECAST... SCATTERED SHOWERS AND ISOLATED
THUNDER WILL PERSIST THROUGH THE MORNING HOURS... WITH BRIEF
IMPACTS TO AREA AIRFIELDS. THERE COULD BE A LULL IN ACTIVITY
THROUGH A PORTION OF THE LATE MORNING AND EARLY AFTERNOON... BUT
STORM CHANCES WILL MAKE A RETURN LATER THIS AFTERNOON AND EVENING.
HAVE ENOUGH CONFIDENCE FOR TEMPO GROUPS LATER TODAY AT SOME
SITES... BUT CONDITIONS MAY EVOLVE QUICKLY. GUSTY SOUTH WINDS WILL
PERSIST THROUGH THE DAY... RELAXING SLIGHTLY THROUGH THE OVERNIGHT
HOURS.

JTK

&&

.PREV DISCUSSION... /ISSUED 315 AM CDT THU MAY 7 2015/

DISCUSSION...
PRIMARY FORECAST CONCERN WILL FOCUS ON TODAY...

THIS MORNING... THE EVOLVING MCS OVER SRN OK/WRN N TX WILL PERSIST
THROUGH SUNRISE... EXPECT PRIMARILY THUNDERSTORMS... WITH A FEW
STRONG TO SEVERE THUNDERSTORMS EMBEDDED WITHIN THE LARGER RAIN
SHIELD THROUGH 12Z. ADDITIONAL RAINFALL AMOUNTS WILL BE ANYWHERE
FROM A FEW TENTHS TO UP TO ADDITIONAL HALF TO THREE QUARTERS OF AN
INCH WITH THE STRONGEST STORMS. DEPENDING ON WHERE THE STRONGEST
STORMS SET UP... THIS MAY EXACERBATE ON GOING FLOODING.

THROUGH SUNRISE... CONTINUE TO OBSERVE INCREASING ACCAS ACROSS SERN
NM/THE PERMIAN BASIN. THIS HAS DEVELOPED IN RESPONSE TO A WELL
DEPICTED SUBTLE SHORT WAVE ROUNDING THE BASE OF THE WRN TROUGH...
WHICH WILL CONTINUE TO LIFT E/NE THIS MORNING. IN RESPONSE...
MESOSCALE GUIDANCE HAS BEEN CONSISTENT IN LIGHTING THIS UP WITH
CONVECTION THROUGH THE EARLY MORNING... WITH STORMS SPREADING INTO
WRN N TX/SWRN OK THROUGH 10AM. IN ADDITION... TRADITIONAL GUIDANCE
FROM THE NAM AND ECMWF HAVE ALSO HINTED AT THIS AREA OF CONVECTION
DEVELOPING AND MOVING INTO THE REGION. AS THIS SCENARIO IS LOOKING
MORE LIKELY THIS MORNING... THIS WILL HAVE A SIGNIFICANT IMPACT ON
HOW TODAY EVOLVES WITH RESPECT TO STORMS IN THE AFTN.

AT THE MOMENT... THIS INITIAL MORNING CONVECTION WILL LIKELY RESULT
IN A HAIL AND WIND THREAT AS ELEVATED INSTABILITY WILL INCREASE
THROUGH THE MORNING HOURS... SFC DPTS HOLD IN THE LOW/MID 60S AND
MODEST DEEP LAYER SHEAR REMAINS 30 TO 45KTS. ANY STORMS THIS AM
ACROSS WRN OK/WRN N TX WILL SLOWLY MOVE E/NE THROUGH THE EARLY
AFTN.

STORM DEVELOPMENT THIS AFTERNOON WILL BE HIGHLY CONDITIONAL ON WHAT
OCCURS THIS MORNING... PRIMARILY HOW FAST DO ANY EARLY STORMS MOVE
EAST/DISSIPATE AND THEN HOW QUICKLY WE CAN RECOVER. THIS IS TRICKY
GIVEN THE VARIETY OF SOLUTIONS FROM AVAILABLE GUIDANCE. AT THIS
TIME... MOST SUGGEST WE WILL HAVE A WINDOW OF OPPORTUNITY TO CLEAR
OUT CLOUD COVER AND TAP INTO THE AFTN SUNSHINE. COMBINING THIS WITH
DPTS BUILDING BACK INTO MID 60S AHEAD OF THE DRYLINE IN THE EAST TX
PANHANDLE... EXPECT AN AXIS OF MLCAPE VALUES BETWEEN 1500 AND 2500
AHEAD OF THE DRYLINE ALONG THE TX PANHANDLE/OK BORDER. EXPECT A BIT
OF A DRYLINE PUSH NEARING WRN OK/WRN N TX LATE AFTN/EVENING. IT
APPEARS WE WILL HAVE SUFFICIENT SHEAR AND INSTABILITY FOR SUPERCELLS
CAPABLE OF DAMAGING HAIL... WINDS... AND TORNADO DEVELOPMENT... BUT
GIVEN HOW UNCERTAIN AND HIGHLY CONDITIONAL TODAY IS... IT IS
DIFFICULT TO PIN DOWN ANY MORE SPECIFICS AT THIS MOMENT.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  64  79  65 /  50  60  50  50
HOBART OK         76  63  79  64 /  50  50  50  40
WICHITA FALLS TX  79  66  79  66 /  50  50  60  40
GAGE OK           79  58  82  59 /  50  60  40  40
PONCA CITY OK     78  63  81  63 /  50  70  50  70
DURANT OK         79  68  81  66 /  50  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/04
Hazardous weather outlook, May 7, 8:04 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
904 AM CDT THU MAY 7 2015

OKZ004>048-050>052-TXZ083>090-081415-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
904 AM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN... WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS FOR THE ENTIRE NWS NORMAN FORECAST AREA. THIS
INCLUDES PLACES SUCH AS WOODWARD...CLINTON....LAWTON... OKLAHOMA
CITY METRO... STILLWATER... ADA... AND WICHITA FALLS.

TIMING...
2 PM TO MIDNIGHT

IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS... WIND GUSTS OF 60 TO 70
MPH... AND A FEW TORNADOES... LOCALLY HEAVY RAINFALL WILL ALSO
OCCUR WITH THE STRONGER STORMS WHICH MAY RESULT IN FLASH
FLOODING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A STRONG LOW LEVEL JET WILL CONTINUE TO FOSTER THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS ACROSS PARTS OF SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA THIS MORNING. ADDITIONAL SHOWERS AND STORMS ARE
DEVELOPING IN WEST TEXAS AND THE TEXAS PANHANDLE WHICH COULD MOVE
INTO PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS MORNING
IN ADVANCE OF A MID- LEVEL DISTURBANCE MOVING ACROSS WEST TEXAS.
IF STORMS LAST THROUGH THE MORNING...THE RISK OF SEVERE WEATHER
MAY BE REDUCED THIS AFTERNOON AND EVENING.

HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO FORM NEAR A DRYLINE
BY MID AFTERNOON. THESE STORMS SHOULD IMPACT WESTERN OKLAHOMA AND
ADJACENT AREAS OF NORTH TEXAS DURING THE AFTERNOON AND EVENING.
THE OVERALL CONFIDENCE IN THE SCENARIO IS RATHER LOW SO CHECK
BACK DURING THE DAY FOR UPDATES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
DURING THE MID AFTERNOON INTO THE LATE EVENING. AT THIS
TIME...SATURDAY MAY HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER
AS A STRONG STORM SYSTEM APPROACHES THE SOUTHERN PLAINS. TORNADOES
WILL BE POSSIBLE WITH STORMS FRIDAY AND SATURDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 7, 5:17 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
617 AM CDT THU MAY 7 2015

OKZ039-045-071145-
STEPHENS OK-JEFFERSON OK-
617 AM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEPHENS AND NORTHWESTERN
JEFFERSON COUNTIES UNTIL 645 AM CDT...

AT 613 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
COMANCHE...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL MOVE ACROSS
VELMA BETWEEN 630 AND 645 AM.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3419 9805 3452 9799 3468 9757 3427 9757
TIME...MOT...LOC 1113Z 239DEG 28KT 3438 9787
Special weather statement, May 7, 5:52 AM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
652 AM CDT THU MAY 7 2015

OKZ039-041-045-046-071230-
CARTER OK-MURRAY OK-STEPHENS OK-JEFFERSON OK-
652 AM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARTER...WEST CENTRAL
MURRAY...SOUTHEASTERN STEPHENS AND NORTHEASTERN JEFFERSON COUNTIES
UNTIL 730 AM CDT...

AT 651 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LOCO...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3411 9778 3446 9770 3448 9730 3409 9724
TIME...MOT...LOC 1151Z 253DEG 30KT 3428 9760
Local storm report, May 7, 5:54 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
654 AM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     5 SW APACHE             34.84N 98.43W
05/06/2015                   COMANCHE           OK   PUBLIC

            TREES SNAPPED

0245 PM     TSTM WND DMG     3 S STECKER             34.91N 98.32W
05/06/2015                   CADDO              OK   PUBLIC

            TREE LIMBS LARGER THAN 2 INCHES IN DIAMETER DOWNED BY
            WINDS.

0253 PM     TORNADO          4 NW CYRIL              34.94N 98.25W
05/06/2015                   CADDO              OK   AMATEUR RADIO

0305 PM     HAIL             6 S ANADARKO            34.99N 98.24W
05/06/2015  E1.00 INCH       CADDO              OK   AMATEUR RADIO

0312 PM     HAIL             6 S VERDEN              35.00N 98.09W
05/06/2015  E2.00 INCH       GRADY              OK   PUBLIC

0316 PM     HAIL             3 S ANADARKO            35.03N 98.24W
05/06/2015  E1.50 INCH       CADDO              OK   AMATEUR RADIO

0323 PM     HAIL             VERDEN                  35.08N 98.09W
05/06/2015  E1.50 INCH       GRADY              OK   STORM CHASER

0356 PM     HAIL             1 SW HELENA             36.54N 98.28W
05/06/2015  E1.00 INCH       ALFALFA            OK   STORM CHASER

0433 PM     TORNADO          3 E AMBER               35.16N 97.83W
05/06/2015                   GRADY              OK   BROADCAST MEDIA

0437 PM     TORNADO          9 SW LAHOMA             36.30N 98.20W
05/06/2015                   MAJOR              OK   STORM CHASER

0510 PM     HAIL             3 W TRUSCOTT            33.75N 99.86W
05/06/2015  M1.50 INCH       KNOX               TX   CO-OP OBSERVER

0530 PM     HAIL             4 SE CROWELL            33.94N 99.67W
05/06/2015  E1.75 INCH       FOARD              TX   TRAINED SPOTTER

0546 PM     HAIL             HILLSDALE               36.56N 97.99W
05/06/2015  E1.75 INCH       GARFIELD           OK   EMERGENCY MNGR

0546 PM     TORNADO          4 WNW NORMAN            35.24N 97.51W
05/06/2015                   CLEVELAND          OK   STORM CHASER

            BRIEF TOUCHDOWN AT THE INTERSECTION OF 48TH AND ROBINSON.

0551 PM     TSTM WND GST     5 WNW NORMAN            35.25N 97.52W
05/06/2015  E70.00 MPH       CLEVELAND          OK   TRAINED SPOTTER

            ROTATING WALL CLOUD REPORTED AS WELL.

0600 PM     TORNADO          4 NW NORMAN             35.26N 97.49W
05/06/2015                   CLEVELAND          OK   TRAINED SPOTTER

            TORNADO WITH DAMAGE IN NORTHWEST NORMAN... NEAR NORTHWEST
            36TH AVENUE AND TECUMSEH ROAD AND NEARBY AREAS.

0600 PM     TSTM WND DMG     3 WNW NORMAN            35.23N 97.49W
05/06/2015                   CLEVELAND          OK   TRAINED SPOTTER

            DAMAGE TO A HOTEL AT INTERSTATE 35 AND ROBINSON STREET.

0604 PM     HAIL             7 W ANADARKO            35.08N 98.37W
05/06/2015  E1.00 INCH       CADDO              OK   AMATEUR RADIO

0610 PM     TSTM WND GST     2 NW NORMAN             35.24N 97.47W
05/06/2015  M58.00 MPH       CLEVELAND          OK   MESONET

0611 PM     HAIL             4 W POND CREEK          36.67N 97.87W
05/06/2015  M2.50 INCH       GRANT              OK   TRAINED SPOTTER

0613 PM     FLASH FLOOD      NEWCASTLE               35.25N 97.60W
05/06/2015                   MCCLAIN            OK   STORM CHASER

            NUMEROUS ROADS AND DITCHES FLOODED NEAR HWY 62.

0615 PM     TSTM WND DMG     2 E HILLSDALE           36.56N 97.96W
05/06/2015                   GARFIELD           OK   DEPT OF HIGHWAYS

            TRAILER FLIPPED FROM DAMAGING WINDS.

0630 PM     HAIL             ELMER                   34.48N 99.35W
05/06/2015  E2.75 INCH       JACKSON            OK   BROADCAST MEDIA

0645 PM     TORNADO          5 N VERDEN              35.16N 98.09W
05/06/2015                   GRADY              OK   TRAINED SPOTTER

0651 PM     HAIL             9 E ALTUS               34.64N 99.17W
05/06/2015  E2.50 INCH       JACKSON            OK   EMERGENCY MNGR

            SWATH IS 2-3 MILES WIDE

0656 PM     FLASH FLOOD      1 S MOORE               35.32N 97.49W
05/06/2015                   CLEVELAND          OK   EMERGENCY MNGR

            19TH STREET IS IMPASSABLE DUE TO VERY HIGH WATER UNDER
            THE RAILROAD OVERPASS.

0712 PM     FLASH FLOOD      3 NNW WARR ACRES        35.56N 97.64W
05/06/2015                   OKLAHOMA           OK   TRAINED SPOTTER

            STRANDED VEHICLES DUE TO HIGH WATER AND EXCESSIVE
            RAINFALL

0745 PM     HAIL             HEADRICK                34.63N 99.14W
05/06/2015  E1.25 INCH       JACKSON            OK   PUBLIC

0752 PM     FLASH FLOOD      7 SW OKLAHOMA CITY      35.40N 97.60W
05/06/2015                   OKLAHOMA           OK   ASOS

            ONE HOUR MEASURED RAINFALL OF 3.04 INCHES AT WILL ROGERS
            WORLD AIRPORT RESULTING IN FLASH FLOODING ACROSS THE
            AREA.

0757 PM     TSTM WND GST     WILL ROGERS AIRPORT     35.39N 97.60W
05/06/2015  M60.00 MPH       OKLAHOMA           OK   ASOS

0802 PM     HAIL             MINCO                   35.31N 97.94W
05/06/2015  E1.50 INCH       GRADY              OK   EMERGENCY MNGR

0815 PM     TSTM WND DMG     6 E TUTTLE              35.29N 97.71W
05/06/2015                   GRADY              OK   PUBLIC

            TREES SNAPPED OR UPROOTED

0817 PM     TSTM WND GST     4 E TUTTLE              35.29N 97.74W
05/06/2015  M82.00 MPH       GRADY              OK   TRAINED SPOTTER

            82 MPH EAST WIND ALONG WITH HALF DOLLAR SIZE HAIL.

0828 PM     HAIL             5 E TUTTLE              35.29N 97.72W
05/06/2015  E1.75 INCH       GRADY              OK   TRAINED SPOTTER

0847 PM     TORNADO          3 SSE OKLAHOMA CITY     35.43N 97.49W
05/06/2015                   OKLAHOMA           OK   AMATEUR RADIO

            *** 12 INJ *** OVERTURNED VEHICLES AND DOWNED POWER LINES
            AT THE INTERSECTION OF I-35 AND SE 44TH. STRUCTURAL
            DAMAGE. 12 INJURIES REPORTED BY LOCAL MEDIA. 2
            CRITICALLY.

0848 PM     TSTM WND GST     5 S MUSTANG             35.32N 97.72W
05/06/2015  M76.00 MPH       GRADY              OK   TRAINED SPOTTER

            WIND WAS FROM A NORTHWEST DIRECTION.

0900 PM     HAIL             2 SSE NORMAN            35.20N 97.43W
05/06/2015  M2.00 INCH       CLEVELAND          OK   TRAINED SPOTTER

0900 PM     HAIL             2 S NORMAN              35.19N 97.44W
05/06/2015  E2.00 INCH       CLEVELAND          OK   TRAINED SPOTTER

0906 PM     HAIL             1 SE NORMAN             35.21N 97.43W
05/06/2015  E1.75 INCH       CLEVELAND          OK   TRAINED SPOTTER

0915 PM     HAIL             2 E NORMAN              35.22N 97.41W
05/06/2015  E1.50 INCH       CLEVELAND          OK   PUBLIC

            MEASURED AT 24TH AND ALAMEDA

0915 PM     HAIL             2 E NORMAN              35.22N 97.41W
05/06/2015  E1.50 INCH       CLEVELAND          OK   TRAINED SPOTTER

0925 PM     HAIL             6 ENE NORMAN            35.25N 97.34W
05/06/2015  E1.00 INCH       CLEVELAND          OK   TRAINED SPOTTER

1040 PM     NON-TSTM WND GST 1 N RINGLING            34.19N 97.59W
05/06/2015  M62.00 MPH       JEFFERSON          OK   MESONET

1045 PM     NON-TSTM WND GST 1 N RINGLING            34.19N 97.59W
05/06/2015  M64.00 MPH       JEFFERSON          OK   MESONET

1105 PM     NON-TSTM WND GST 1 N RINGLING            34.19N 97.59W
05/06/2015  M60.00 MPH       JEFFERSON          OK   MESONET

1200 AM     NON-TSTM WND GST 4 NW WALTERS            34.40N 98.36W
05/07/2015  E58.00 MPH       COTTON             OK   MESONET

1240 AM     NON-TSTM WND DMG WALTERS                 34.36N 98.31W
05/07/2015                   COTTON             OK   BROADCAST MEDIA

            UPROOTED TREES FROM WAKE LOW WINDS

1245 AM     NON-TSTM WND DMG LAWTON                  34.60N 98.42W
05/07/2015                   COMANCHE           OK   BROADCAST MEDIA

            DOWNED POWER LINES FROM WAKE LOW WINDS

&&

JTK
Local storm report, May 7, 6:09 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 AM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TORNADO          4 N ARCHER CITY         33.65N 98.63W
05/06/2015                   ARCHER             TX   STORM CHASER

&&

JTK
Special weather statement, May 7, 6:37 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 AM CDT THU MAY 7 2015

OKZ040-041-046-047-051-071300-
CARTER OK-MARSHALL OK-MURRAY OK-JOHNSTON OK-GARVIN OK-
737 AM CDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER...
NORTHWESTERN MARSHALL...MURRAY...WEST CENTRAL JOHNSTON AND
SOUTHEASTERN GARVIN COUNTIES UNTIL 800 AM CDT...

AT 734 AM CDT...THE LEADING EDGE OF STRONG THUNDERSTORMS WERE ALONG
A LINE EXTENDING FROM 5 MILES SOUTHEAST OF HENNEPIN TO 5 MILES NORTH
OF LONE GROVE...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3458 9691 3414 9690 3421 9736 3449 9737
TIME...MOT...LOC 1234Z 254DEG 22KT 3445 9728 3425 9729

MAXWELL
Local storm report, May 7, 8:47 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 AM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      DEL CITY                35.45N 97.44W
05/06/2015                   OKLAHOMA           OK   PUBLIC

            HOME/BUSINESS FLOODED

0930 PM     TSTM WND DMG     DEL CITY                35.45N 97.44W
05/06/2015                   OKLAHOMA           OK   PUBLIC

            4 FOOT DIA TREE SNAPPED AT THE BASE. POWER LINES SNAPPED
            AND DOWNED.

&&

JPIKE

The radar

The Altus AFB radar (KFDR), 122 km away, was scanning. The volume nearest the first event began at 15:52 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, Beckham

When
May 7, 9:55 AM CST
Where
Beckham County, 10.36 mi S of Texola
Measured
1 in hail
Reported by
Public
Coordinates
35.070, -99.990

Hail, Beckham

When
May 7, 10:28 AM CST
Where
Beckham County, 1.38 mi N of Erick
Measured
1 in hail
Reported by
Public
Coordinates
35.230, -99.870

Thunderstorm Wind, Stephens

When
May 7, 1:30 PM CST
Where
Stephens County, Loco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.330, -97.680

Trees were snapped or uprooted.

Flash Flood, Jackson

When
May 7, 1:30 PM CST to 3:30 PM CST
Where
Jackson County, 3.67 mi ENE of Blair to 2.88 mi WNW of Warren
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.800, -99.270

Several feet of water flowing over area roads. No damage reported.

Hail, Stephens

When
May 7, 2:39 PM CST
Where
Stephens County, 5.32 mi ESE of Loco
Measured
1 in hail
Reported by
Public
Coordinates
34.310, -97.590

Flash Flood, Comanche

When
May 7, 4:00 PM CST to 6:00 PM CST
Where
Comanche County, 4.76 mi WSW of Lawton to 6.09 mi ESE of Lawton
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.590, -98.470

Low lying areas along roads covered in water. Ditches were overflowing with water rising into yards of homes.

Thunderstorm Wind, Stephens

When
May 7, 4:55 PM CST
Where
Stephens County, Loco
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.330, -97.680

Trees were snapped or uprooted. Time was estimated from radar.

Thunderstorm Wind, Marshall

When
May 7, 7:28 PM CST
Where
Marshall County, McBride
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.940, -96.640

Large tree limbs blown down.

Hail, Marshall

When
May 7, 7:28 PM CST
Where
Marshall County, McBride
Measured
1 in hail
Reported by
Public
Coordinates
33.940, -96.640

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579077, 579078, 579080, 579738, 579081, 579739, 579082, 579083, 579084.